Therapist Was FiredFri, Dec 11th 2009
How do I deal with my therapist suddenly losing his job because of the economy? It's not his fault he was suddenly let go. I have major abandonment issues and it's been very hard for me to lose him. I know there are other therapists out there, but, how do I get attached to one knowing he or she could suddenly be fired as well? I miss my therapist and it's been very hard for me not to have his support. With the economy the way it is I started wondering if there are others out there who have had to deal with this same issue. How do you trust someone again when this happens? I know it wasn't his choice so I don't really have an issue with him, I blame his workplace, yet I still miss him so much and am having a very hard time with it all.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.